Illinois, 2015Damaging Wind in Illinois, July 25, 2015
July 25, 2015 · NWS ILX · 1 event in 1 county or zone
An isolated thunderstorm caused a tree to fall onto a home east of Urbana in Champaign County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm caused a tree to fall onto a home east of Urbana in Champaign County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 25, 1:54 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 25, 1:54 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT SAT JUL 25 2015
.SHORT TERM...(TONIGHT)
ISSUED AT 254 PM CDT SAT JUL 25 2015
19Z/2PM VISIBLE SATELLITE IMAGERY IS BEGINNING TO SHOW A CU-FIELD
DEVELOPING ALONG A WEAKENING FRONTAL BOUNDARY ACROSS NORTHERN
ILLINOIS. THIS AREA HAS BECOME MODERATELY UNSTABLE AND
UNCAPPED...AS EVIDENCED BY LATEST MESOANALYSIS INDICATING SBCAPES OF
3000-4000J/KG FROM NEAR CHICAGO WESTWARD TO MOLINE. RAPID REFRESH
CONTINUES TO SUGGEST WIDELY SCATTERED THUNDERSTORMS DEVELOPING ALONG
THE FRONT AFTER 3 PM THEN TRACKING E/SE THROUGH THE EARLY EVENING
HOURS BEFORE DISSIPATING AFTER SUNSET. FURTHER SOUTH...AIRMASS
REMAINS CAPPED DUE TO AMPLE CLOUD DEBRIS FROM DECAYING MORNING MCS.
AS A RESULT...HAVE OPTED TO GO WITH A DRY FORECAST ACROSS MUCH OF
THE KILX CWA FOR THE REMAINDER OF THE AFTERNOON AND EVENING...WITH
ONLY SLIGHT CHANCE POPS ALONG/NORTH OF THE I-74 CORRIDOR IN CLOSER
PROXIMITY TO THE BOUNDARY.
ONCE ANY EARLY EVENING CONVECTION FADES...EMPHASIS WILL SHIFT TO THE
CENTRAL PLAINS WHERE YET ANOTHER NOCTURNAL MCS IS EXPECTED TO FORM.
850MB JET STREAK WILL DEVELOP ACROSS NEARLY THE EXACT SAME LOCATION
AS IT DID LAST NIGHT...BASICALLY FROM THE TEXAS PANHANDLE
NORTHEASTWARD INTO EASTERN NEBRASKA. A CLUSTER OF STORMS WILL
DEVELOP ALONG THE NOSE OF THE JET WHERE IT INTERSECTS THE TRAILING
END OF THE FRONTAL BOUNDARY...PRIMARILY ACROSS EASTERN SOUTH
DAKOTA/NEBRASKA. THESE STORMS WILL THEN TRACK E/SE TOWARD THE
MISSISSIPPI RIVER AFTER MIDNIGHT. SCENARIO MAY BE VERY SIMILAR TO
WHAT HAPPENED THIS MORNING...WITH THE LATEST RAPID REFRESH SHOWING
STORMS CROSSING THE RIVER INTO WEST-CENTRAL ILLINOIS TOWARD DAWN.
HAVE THEREFORE CARRIED HIGH CHANCE POPS ALONG/SOUTHWEST OF A
GALESBURG TO TAYLORVILLE LINE AFTER 3 AM...WITH ONLY SLIGHT CHANCES
FURTHER EAST. DUE TO THE HIGHER DEWPOINT AIR IN PLACE ACROSS THE
REGION...OVERNIGHT LOWS WILL BE WARMER THAN IN RECENT NIGHTS...WITH
READINGS ONLY DROPPING INTO THE UPPER 60S AND LOWER 70S.
&&
.LONG TERM...(SUNDAY THROUGH SATURDAY)
ISSUED AT 254 PM CDT SAT JUL 25 2015
AN MCS WILL ONCE AGAIN COME INTO CENTRAL IL DURING THE MORNING TO
DIE...JUST LIKE TODAY. HOWEVER...THIS ONE WILL CONTINUE MORE INTO
THE REST OF CENTRAL IL...UNLIKE THE ONE THIS MORNING. SO WILL HAVE
POPS THROUGHOUT THE CWA TOMORROW. MODELS SHOW SOME UNCERTAINTY WITH
THE TRACK OF THE MCS AND HOW QUICKLY IT WILL DISSIPATE SO WILL KEEP
POPS BELOW LIKELY CATEGORY BUT KEEP A HIGH CHANCE OF POPS...MAINLY
IN THE WEST AND SOUTHWEST. WILL HAVE SLIGHTLY LOWER POPS FOR THE
AFTERNOON AS MCS SHOULD BE SIGNIFICANTLY DIMINISHED...THOUGH ANY
LEFTOVER OUTFLOW BOUNDARY WILL BE A FOCUS POSSIBLE REDEVELOPMENT OF
CONVECTION. COULD BE SOME CONVECTION FOR MON THROUGH TUE...BUT LOOKS
LIKE UPPER LEVEL RIDGE WILL BE BUILDING EARLY NEXT WEEK AND THIS BUT
A CAP ON CONVECTION. HOWEVER...WILL KEEP SLIGHT CHANCE OF PCPN FOR
MON THROUGH TUE AS MODELS STILL TRY TO DEVELOP SCATTERED CONVECTION
IN THE AREA.
WITH BUILDING RIDGE EARLY NEXT WEEK...TEMPS WILL GET QUITE WARM WITH
AROUND 90 AND HIGHER EXPECTED FOR MON AND TUE. THIS WILL COMBINE
WITH MID TO UPPER 70 DWPTS...RESULTING IN HEAT INDEX READINGS OF 100
TO AROUND 110...THE HIGHEST BEING TUE. CLOUDS AND PCPN TOMORROW WILL
PRECLUDE ANY ADVISORY TOMORROW...BUT ONE MIGHT BE NEEDED FOR MON AND
DEFINITELY FOR TUE.
A BETTER DEFINED FRONTAL SYSTEM WILL MOVE THROUGH THE AREA WED AND
WED NIGHT...BREAKING DOWN THE UPPER LEVEL RIDGE FOR SHORT PERIOD OF
TIME. CONVECTION IS EXPECT SO WILL HAVE CHANCE POPS FOR WED OVER THE
WHOLE AREA AND THEN JUST IN THE SOUTHEAST FOR WED NIGHT...GIVEN HOW
FAST THIS SYSTEM MOVES THROUGH. BEHIND THIS SYSTEM HIGH PRESSURE
WILL RETURN TO THE AREA FOR THE REST OF THE WEEK. THIS HIGH PRESSURE
WILL BE AROUND FOR A LITTLE BIT LONGER AND APPEARS TO BE DRIER WITH
DEWPOINTS AND COOLER.
WED DOES LOOK WARM AND HUMID AGAIN AHEAD OF THE FRONT AND HEAT INDEX
VALUES WILL BE AROUND 95 TO OVER 100 AGAIN...MEANING AN ADVISORY MAY
BE REQUIRED IN THE EAST AND SOUTHEAST WED. HIGH TEMPS PAST WED LOOK
TO BE IN THE LOWER TO MIDDLE 80S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1240 PM CDT SAT JUL 25 2015
MID/HIGH OVERCAST FROM DECAYING EARLY MORNING STORM COMPLEX
REMAINS IN PLACE ACROSS CENTRAL ILLINOIS EARLY THIS AFTERNOON.
MEANWHILE...SCT LOWER CLOUDS AT AROUND 1500-2500FT ARE BEGINNING
TO DEVELOP ACROSS NORTH-CENTRAL ILLINOIS AHEAD OF A WEAKENING COLD
FRONT. DUE TO STABILIZING INFLUENCE OF MORNING CLOUDS...HIGH-RES
MODELS GENERALLY KEEP MUCH OF THE AREA DRY THIS AFTERNOON. THE
EXCEPTION IS ALONG THE WEAK FRONT TO THE NORTH...WHERE THE RAPID
REFRESH SUGGESTS WIDELY SCATTERED CONVECTION WILL DEVELOP LATE
THIS AFTERNOON INTO THE EARLY EVENING. HAVE THEREFORE INCLUDED A
VCTS AT THE I-74 TERMINALS BETWEEN 21Z AND 04Z. MAIN AVIATION
FORECAST CONCERN WILL BE THE DEVELOPMENT AND TRACK OF ANOTHER
NOCTURNAL MCS TONIGHT. THIS SYSTEM WILL LIKELY DEVELOP IN NEARLY
THE SAME PLACE AS LAST NIGHTS SYSTEM DID...PERHAPS A BIT FURTHER
NORTH ACROSS EASTERN SOUTH DAKOTA/NEBRASKA. RAPID REFRESH SHOWS
THE STORM COMPLEX APPROACHING THE MISSISSIPPI RIVER BY 10Z...THEN
LIKELY SPILLING E/SE INTO CENTRAL ILLINOIS IN A DISSIPATING STAGE
SUNDAY MORNING. HAVE INCLUDED VCTS AT BOTH KPIA AND KSPI AFTER 13Z
ACCORDINGLY...BUT HAVE MAINTAINED A DRY FORECAST FURTHER EAST AT
THE REMAINING SITES DUE TO UNCERTAINTIES WITH THE TRACK AND SPEED
OF DISSIPATION OF THE EARLY MORNING CONVECTION. WINDS WILL BE
QUITE LIGHT THROUGH THE ENTIRE PERIOD...SWITCHING TO N/NE AS THE
FRONT SAGS THROUGH THE AREA BY SUNDAY MORNING.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BARNES
LONG TERM...AUTEN
AVIATION...BARNES
Hazardous weather outlook, Jul 25, 2:20 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT SAT JUL 25 2015
ILZ036-040>042-047>052-261100-
CASS-CHRISTIAN-FULTON-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-
SCOTT-
320 PM CDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS NEBRASKA THIS
EVENING...THEN WILL TRACK EAST-SOUTHEAST OVERNIGHT. THESE STORMS
MAY SPILL INTO WEST-CENTRAL ILLINOIS ALONG AND SOUTH OF A MACOMB
TO LINCOLN LINE AFTER 3 AM. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...HOWEVER GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THUNDERSTORM COMPLEX WILL WEAKEN AS IT TRACKS FURTHER INTO
CENTRAL ILLINOIS SUNDAY MORNING. ADDITIONAL THUNDERSTORMS WILL
DEVELOP SUNDAY AFTERNOON AND NIGHT ALONG A NEARLY STATIONARY
FRONTAL BOUNDARY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
HEAT AND HUMIDITY WILL BUILD ACROSS THE AREA MONDAY THROUGH
WEDNESDAY...WITH HEAT INDEX VALUES EXCEEDING 100 DEGREES EACH DAY.
THE HOTTEST DAY WILL BE TUESDAY...WHEN THE HEAT INDEX MAY CLIMB
INTO THE 105 TO 110 DEGREE RANGE.
FLOODING WILL CONTINUE ALONG MUCH OF THE ILLINOIS RIVER THROUGH
THE PERIOD...HOWEVER IT SHOULD SUBSIDE AT HENRY AND POINTS NORTH
BY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ027>031-037-038-043>046-053>057-061>063-066>068-071>073-261100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-MACON-MARSHALL-MCLEAN-
MOULTRIE-PEORIA-PIATT-RICHLAND-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
320 PM CDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF A WEAK COLD FRONT
ALONG AND NORTH OF A CLINTON TO PARIS LINE THIS EVENING. A FEW
STORMS MAY ALSO PUSH IN FROM THE WEST TOWARD DAWN SUNDAY...HOWEVER
SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AND SUNDAY NIGHT
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.
HEAT AND HUMIDITY WILL BUILD ACROSS THE AREA MONDAY THROUGH
WEDNESDAY...WITH HEAT INDEX VALUES EXCEEDING 100 DEGREES EACH DAY.
THE HOTTEST DAY WILL BE TUESDAY...WHEN THE HEAT INDEX MAY CLIMB
INTO THE 105 TO 110 DEGREE RANGE.
FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
Thunderstorm Wind, Champaign
- When
- July 25, 5:08 PM CST to 5:13 PM CST
- Where
- Champaign County, 2.14 mi SSW of Mayview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 40.090, -88.130
A tree was blown over onto a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 25 to 28, 20152 deaths · 15 events
- Damaging Wind in Michigan, July 25, 2015$100,000 · 70 kt wind · 1 event
- Wildfire in California, July 25 to 31, 20156 injured · 1 event
- Hail and Damaging Winds in South Dakota, July 25, 2015$20,000 · 1.75 in hail · 10 events
- Damaging Winds in Mississippi, July 25, 2015$21,000 · 50 kt wind · 3 events
- Excessive Heat in Arkansas, July 25 to 29, 201518 events
- Damaging Winds in South Dakota, July 25, 2015$15,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Kansas, July 25, 20151 in hail · 12 events
- Heat in Missouri, July 25, 201511 events
- Damaging Winds in Louisiana, July 25, 2015$14,000 · 55 kt wind · 2 events
- Excessive Heat in Missouri, July 25, 20158 events
- Damaging Winds in South Dakota, July 25, 201561 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593148.